Post FCR - stopping Aciclovir

I finished FCR just over 3 months ago. I actually only had 5 sessions as I had responded so well. For the first 6 weeks or so, I was on cloud nine, but then all my muscles started aching. I felt like an old woman when getting out of bed in the morning, or getting up from a chair. My GP said lots of people get this after chemo, but has done some blood tests just to be sure it's nothing else. I finished taking Aciclovir about a week ago. I have had a cough & cold for nearly 3 weeks, but it seems to have got worse in the last week. I also developed a big blood blister on my lip, plus a painful sore on the roof of my mouth. Today I'm feeling rotten, with a temperature of 37°. Has anyone suffered any after effects after stopping Aciclovir ?

5 Replies

oldestnewest
  • My experience was that I did not suffer any after effects. I took Aciclover and Septrin (Co-trimoxizole) for 18 months after finishing FCR. I think it is worth seeing your GP if you feel things are going downhill.

    best, rob

  • No after effects when stopping Aciclovir but I had to take it for 6 months post FCR. This is usual in the UK. Septrin is also 6 months. 37 degrees is OK but feeling rotten is not. In February I developed a cold and it went to my chest. Temperature 39.9 and GP worried. Treated with 2 weeks of antibiotics as found out to be HIB bacteria even though I'd had the jab 2 years ago.

    Was told the CLL did not cause the chest infection or contribute to making it worse. Haematologist said I probably caught it in the supermarket!!

    So take care and watch your temperature over 38 degrees. Yes 38 is acceptable after chemo.

    Finally I was told at Haematology Clinic that I can still ring for advice. So try a phone call today.

  • Just another thought. On my last and 5th chemo cycle the clinic gave me 3 months supply of Aciclovir and then wrote to my doctor to supply the further 3 months. Did you and your doctor get a letter stating this?

  • My GP has been providing the Aciclovir for a couple of months now. My haematologist only wanted me to continue with them for 3 months after last chemo. I had an allergic reaction after only one dose of Septrin, so that was stopped months ago. I am also in the U.K. I have seen my GP this morning & he has prescribed antibiotics as I've had the cough & cold for 3 weeks. He thinks the mouth problems may have been due to stopping the Aciclovir, but wasn't concerned. I just have to take Paracetemol for my temperature. By the way, his cough & cold were worse than mine !!!

  • I too developed an allergy to Septrin in cycle 2 but I had to take Pentamidine via nebuliser during and for 6 months to prevent pneumonia. This I did at home.

    Seems clinics all seem to operate differently in the UK but we are all making progress. I'm in the rural South West.

    Antibiotics worked for me. Feeling so good after FCR.

    Take care.

You may also like...